Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2014, 4:31 PM CDT for Refugio County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 25, 2014, 6:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
402
WGUS54 KCRP 252131
FFWCRP
TXC391-252300-
/O.NEW.KCRP.FF.W.0007.140625T2131Z-140625T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT WED JUN 25 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 INCHES OR MORE OF RAIN IN THE PAST FEW
HOURS NORTH AND NORTHEAST OF REFUGIO...WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE WITH DEVELOPING THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUINTANA. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE...COPANO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2824 9718 2838 9736 2855 9714 2855 9711
2844 9693
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:59 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 25, 2:59 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 259 PM CDT WED JUN 25 2014 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EXPECT SCATTERED SHOWERS/STORMS TO CONTINUE INTO THE EVENING HOURS MAINLY ACROSS THE WESTERN HALF OF THE CWA...WHERE INSTABILITY IS STILL HIGH...AND THE SUBSIDENT INFLUENCE FROM THE EXITING MCS OVER THE NW GULF HAS LESS INFLUENCE. A FEW STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS 40-50 MPH. STORM MOTIONS HAVE INCREASED AND TRAINING CELLS HAVE NOT BEEN A PROBLEM TODAY. THUS NOT ANTICPATING A FLASH FLOOD THREAT ALTHOUGH SOME LOCALLY HEAVY RAINFALL IS CERTAINLY POSSIBLE. CONVECTION SHOULD REDEVELOP ALONG THE COAST LATE TONIGHT BECOMING SCT-WIDESPREAD ACROSS THE COASTAL BEND ON THURSDAY AS THE WEAK UPPER TROUGH REMAINS OVHD WITH PWATS AOA 2 INCHES. EXPECT SOME DRYING FROM THE NW THURSDAY NIGHT BUT STILL SHOULD SEE NOCTURNAL SHOWERS ALONG THE COAST WHERE MOISTURE IS HIGHER. THE LOW LVL JET WILL STRENGTHEN OVERNIGHT AND WINDS OFFSHORE COULD FLIRT WITH SCA. HOWEVER CONFIDENCE IS RATHER LOW THUS WILL ONLY INDICATE SCEC FOR NOW. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...EXTENDED PERIOD BEGINS WITH THE COASTAL BEND STILL IN AN UNSETTLED WEATHER PATTERN. NUMEROUS FAST MOVING UPPER IMPULSES WILL ACT ON A VERY MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY...WITH HIGHER POPS OVER THE EAST WHERE GULF INFLOW IS MAXIMIZED. MODELS BECOMING MORE CONSISTENT IN INCREASING MARINE FLOW OVER THE WEEKEND...AND AS A RESULT SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY AND SUNDAY. MODELS DRY THINGS OUT SLIGHTLY FOR THE FIRST PART OF NEXT WEEK...SO WILL MAINTAIN JUST LOW END POPS FOR NOCTURNAL AND SEABREEZE SHOWERS. LATEST TRENDS ARE FOR MOISTURE TO AGAIN INCREASE TOWARD THE MIDDLE TO END OF NEXT WEEK...SO WILL SHADE IN SLIGHT CHANCE POPS FOR NOW. THERMAL PROFILES REMAIN SLIGHTLY ELEVATED THROUGH THE PERIOD...SO WILL KEEP TEMPERATURE FORECASTS SLIGHTLY ABOVE NORMAL DESPITE ABOVE NORMAL CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 89 77 90 80 / 40 50 40 40 20 VICTORIA 76 89 76 90 78 / 40 60 30 40 20 LAREDO 78 95 78 97 79 / 30 30 20 20 10 ALICE 76 92 76 92 77 / 40 60 40 40 20 ROCKPORT 80 89 79 89 81 / 40 60 40 40 20 COTULLA 75 94 75 96 77 / 30 30 20 20 10 KINGSVILLE 78 91 77 91 79 / 40 60 40 40 20 NAVY CORPUS 80 89 80 89 81 / 40 50 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JM/75...SHORT TERM
Hazardous weather outlook, Jun 25, 5:47 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT WED JUN 25 2014 TXZ229>234-239>247-261100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS TODAY INTO EARLY THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...HOWEVER A FEW STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS OF 30-40 MPH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY MAINLY OVER THE COASTAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 547 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE GULF WATERS FRIDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
In the hours before
Special weather statement, Jun 25, 1:26 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 126 PM CDT WED JUN 25 2014 TXZ241>243-251930- JIM WELLS-KLEBERG-NUECES- 126 PM CDT WED JUN 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...KLEBERG AND NUECES COUNTIES... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SARITA...MOVING NORTH AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Special weather statement, Jun 25, 4:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 PM CDT WED JUN 25 2014 TXZ232>234-246-252215- BEE-GOLIAD-REFUGIO-VICTORIA- 415 PM CDT WED JUN 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD...REFUGIO AND VICTORIA COUNTIES... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLANCONIA...OR 7 MILES WEST OF REFUGIO... MOVING NORTHEAST AT 30 MPH. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN LK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:28 PM CDT | Special Marine Warning | CRP | 32 min | |
| Jun 25, 2:54 PM CDT | Special Marine Warning | CRP | 51 min | |
| Jun 25, 4:51 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 24 min |
| Jun 25, 5:51 PM CDT | Flash Flood Warning | CRP | Refugio | 84 min |
| Jun 25, 5:58 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 92 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.